Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 6, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Feb 1, 2015, 1:05 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2015, 1:05 AM EST (06:05 UTC)
- Expired
- Feb 1, 2015, 10:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
947 WHUS72 KMFL 010605 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 105 AM EST SUN FEB 1 2015 GMZ676-011500- /O.NEW.KMFL.SC.Y.0006.150201T0605Z-150201T1500Z/ GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 105 AM EST SUN FEB 1 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS AND WAVES: EAST NORTHEAST WINDS AROUND 20 KNOTS. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
422 WHUS72 KMFL 011502 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1002 AM EST SUN FEB 1 2015 GMZ676-011615- /O.EXP.KMFL.SC.Y.0006.000000T0000Z-150201T1500Z/ GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1002 AM EST SUN FEB 1 2015 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SOUTHEAST WIND WILL CONTINUE TO DIMINISH OVER THE OFFSHORE GULF WATERS. THEREFORE, THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 12:54 AM EST, 11 minutes earlier.
Area forecast discussion, Feb 1, 12:54 AM EST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1254 AM EST SUN FEB 1 2015 .AVIATION... LIGHT TO MODERATE EASTERLY FLOW WILL STEADILY VEER TO THE SE THROUGH THE PERIOD AS HIGH PRESSURE BUILDS EASTWARD OVER THE WESTERN ATLANTIC AND A WARM FRONT LIFTS NWD OVER THE WESTERN GULF OF MEXICO. GUSTS INTO THE 20-25 KT RANGE WILL BE EXPECTED THROUGH THE MORNING AND AFTEROON HOURS TODAY. A SUFFICIENT AMOUNT OF BOUNDARY LAYER MOISTURE WILL CONTINUE TO SUPPORT THE SCT/BKN CONDITIONS OVER THE EAST COAST TERMINALS WITH BASES REMAINING IN THE 4-5 KFT RANGE. 85/AG && .PREV DISCUSSION... /ISSUED 700 PM EST SAT JAN 31 2015/ AVIATION... VFR CONDITIONS SHOULD DOMINATE THE REMAINDER OF THE WEEKEND...ALTHOUGH 4-5KFT CIGS WILL GENERALLY PREVAIL. ENE WINDS AROUND 10 KTS TONIGHT WILL TURN SOUTHEAST AND GUST TO 20 KNOTS BY MID-MORNING SUNDAY. PREV DISCUSSION... /ISSUED 235 PM EST SAT JAN 31 2015/ SHORT TERM (TONIGHT-MONDAY NIGHT)... SOUTH FLORIDA WILL BRIEFLY RETURN TO A ZONAL FLOW ALOFT AS THE UPPER FLOW REMAINS PROGRESSIVE ACROSS THE NORTH AMERICA CONTINENT. SURFACE HIGH PRESSURE CURRENTLY CENTERED NEAR THE CAROLINAS WILL SHIFT EAST INTO THE ATLANTIC THROUGH SUNDAY WITH A CONTINUED MODIFICATION TO THE SOUTH FLORIDA AIRMASS. A STRONG TROUGH WILL DEEPEN INTO THE SOUTHERN U.S. ON SUNDAY INTO MONDAY WITH A COLD FRONT MOVING INTO NORTH FLORIDA ON MONDAY AND ACROSS SOUTH FLORIDA MONDAY NIGHT. SOUTH FLORIDA WILL REMAIN UNDER THE INFLUENCE OF MOSTLY ZONAL FLOW AND THUS THE COLD FRONT WILL LACK THE PUSH AND ONLY MAKE INTO THE FLORIDA STRAITS WHERE IT WILL STALL. DUE TO THE MOISTENING FLOW AT THE LOW LEVELS, THERE WILL BE AN INCREASING TREND FOR SOME FOG OVER THE INTERIOR ESPECIALLY BY SUNDAY NIGHT. AT THIS TIME, WILL LEAVE OUT MENTION OF FOG FOR TONIGHT BUT ADD PATCHY FOG ACROSS THE INTERIOR ON SUNDAY NIGHT. IN ADDITION, AHEAD OF THE FRONT ON MONDAY AFTERNOON TEMPERATURES WILL LIKELY APPROACH THE LOWER 80S OVER MUCH OF THE INTERIOR AND EAST COAST METRO AREA WHERE THE DOMINATING LOW LEVEL FLOW WILL BE SOUTH TO SOUTHWEST. THERE COULD BE A COUPLE OF SHOWERS DEVELOP AHEAD OF AND ALONG THE FRONT, BUT IT WILL REMAIN MOSTLY DRY AS FORECAST SOUNDINGS ONLY SHOW PWAT AT AROUND 1.25-1.4" AND THEN QUICKLY DROPPING ONCE AGAIN AS DRIER FILTERS IN THE WAKE OF THE FRONTAL PASSAGE WITH A FEW DEGREES OF COOLING FOR MONDAY NIGHT. LONG TERM (TUESDAY-SATURDAY)... DURING THE EXTENDED PERIOD, A SOUTHERN STREAM TROUGH WILL BE LOCATED OVER NORTH-CENTRAL MEXICO ON TUESDAY AND THEN PHASING IN WITH ANOTHER NORTHERN STREAM TROUGH TRACKING ACROSS THE GULF COASTAL REGION THROUGH MID-WEEK. THESE TWO SYSTEMS WILL INDUCE SURFACE PRESSURE TO LOWER ACROSS THE NORTHERN GULF OF MEXICO WITH ANOTHER COLD FRONT APPROACHING SOUTH FLORIDA LATE IN THE WEEK. BOTH THE GFS AND ECMWF DEPICT THIS SYNOPTIC FLOW BUT THE ECMWF IS MUCH FARTHER TO THE SOUTH AND FASTER BRINGING THE FRONT ACROSS THE REGION DURING THE DAY ON THURSDAY WHILE THE GFS IS DELAYED UNTIL THURSDAY NIGHT. ALSO, IT REMAINS UNCERTAIN AS TO THE AMOUNT OF RAINFALL TO BE EXPECTED DEPENDING ON THE TIMING AND LOCATION OF THE SURFACE LOW PRESSURE AREA. AT ANY RATE, IT DOES APPEAR THAT THERE WILL AGAIN BE SOME SLIGHT COOLING FOR FRIDAY AND SATURDAY WITH DRIER AIR RETURNING. MARINE... ROUGH MARINE CONDITIONS WILL SUBSIDE SLIGHTLY THIS EVENING BUT WITH A ENE WIND OF 15-20 KNOTS CONTINUING FOR MUCH OF THE WEEKEND AND EARLY NEXT WEEK, SEAS OVER THE ATLANTIC WILL BE UP TO 6 FEET. ANOTHER COLD FRONT WILL MOVE ACROSS THE MARINE AREAS MONDAY NIGHT SO AHEAD OF THE FRONT ON MONDAY AFTERNOON, WIND WILL VEER TO THE SOUTHWEST AND THEN SHIFT TO THE NORTHWEST AFTER FRONTAL PASSAGE. HIGH PRESSURE WILL BUILD BEHIND THE FRONT WITH THE HIGH SHIFTING EAST INTO THE ATLANTIC THROUGH THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 70 82 61 / 10 10 30 20 FORT LAUDERDALE 75 68 81 61 / 10 20 20 10 MIAMI 75 68 81 63 / 10 10 20 10 NAPLES 77 64 77 54 / 0 0 20 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR FLZ168-172-173. AM...NONE. GM...NONE. && SHORT TERM...84/AK LONG TERM....30/KOB AVIATION...23/SK
Hazardous weather outlook, Jan 31, 3:28 PM EST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 328 PM EST SAT JAN 31 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 010830- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 328 PM EST SAT JAN 31 2015 ...HAZARDOUS RIP CURRENTS LIKELY THROUGH SUNDAY EAST COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE EAST COAST BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS RIP CURRENTS WILL REMAIN LIKELY ALONG THE ATLANTIC BEACHES SUNDAY. WINDS AND SEAS MAY REACH OR NEAR ADVISORY LEVELS OVER THE ATLANTIC WATERS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.